Alert archive / Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 16, 2014, 3:20 PM EDT for Patrick County, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 16, 2014, 9:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Patrick County, VA
The radar
The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:45 PM EDT | FLASH FLOOD | 2 Sse Stuart, VA | WITT CREEK OVERFLOWED ITS BANKS AND FLOODED A PORTION OF ROUTE 8. THE CREEK RECEDED WITHIN ITS BANKS AT 430 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WGUS51 KRNK 161920
FFWRNK
VAC141-170115-
/O.NEW.KRNK.FF.W.0011.140616T1920Z-140617T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 915 PM EDT
* AT 319 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES 2 TO 3 INCHES
OF RAIN HAVE FALLEN SINCE 230 PM. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STUART...
CRITZ...
AND PATRICK SPRINGS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
NOELS BRANCH
RUSSELL CREEK
JACKSON BRANCH...
SANDY CREEK...
AND ANGLIN BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS ON ROADWAYS AND
UNDERPASSES. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND
DON'T DROWN! STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3672 8013 3655 8006 3655 8035 3665 8039
$$
WP2 follow-up statements
671 WGUS71 KRNK 162054 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 454 PM EDT MON JUN 16 2014 VAC141-170115- /O.CON.KRNK.FF.W.0011.000000T0000Z-140617T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PATRICK VA- 454 PM EDT MON JUN 16 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTHEASTERN PATRICK COUNTY... AT 451 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THAT BETWEEN 2 AND 4 INCHES OF RAIN FELL BETWEEN 230 PM AND 400 PM OVER THE WARNED AREA. FLASH FLOODING OF CREEKS AND STREAMS IS EXPECTED TO BEGIN SHORTLY...ESPECIALLY SOUTH AND SOUTHEAST OF STUART. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... STUART... CRITZ... AND PATRICK SPRINGS. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... NOELS BRANCH... JACKSON BRANCH... SANDY CREEK... ANGLIN BRANCH... AND LITTLE RUSSELL CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN! RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER GROUND NOW. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING... INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3672 8013 3655 8006 3655 8035 3665 8039 $$ WP
919 WGUS71 KRNK 162226 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 626 PM EDT MON JUN 16 2014 VAC141-162235- /O.CAN.KRNK.FF.W.0011.000000T0000Z-140617T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PATRICK VA- 626 PM EDT MON JUN 16 2014 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PATRICK COUNTY IS CANCELLED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING... INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. LAT...LON 3672 8013 3655 8006 3655 8035 3665 8039 $$ WP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 1:49 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 16, 1:49 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT MON JUN 16 2014 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH MID WEEK. LIGHT WEST TO SOUTHWEST FLOW WILL RESULT IN AN INCREASINGLY WARM AND HUMID AIRMASS THAT WILL MAKE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS INTO WEDNESDAY. A WEAK COOL FRONT WILL APPROACH FROM THE NORTH BY WEEKS END RESULTING IN MORE WIDESPREAD COVERAGE OF SHOWERS AND STORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1235 PM EDT MONDAY... LOCAL WRF/HRRR AND NAM INITIATING CONVECTION BETWEEN NOW AND 18Z ALONG THE BLUE RIDGE AND IN AREAS EITHER SIDE. RADAR ALREADY SHOWING ISOLATED SHOWERS FORMING FROM GRANDFATHER MTN NC NORTH TO NEAR CLAYTOR LAKE STATE PARK VA. FEEL THE COVERAGE WILL BE ISOLATED/SCATTERED AT BEST THIS AFTERNOON WITH GENERAL STORM MOTION WEST TO EAST AT 15 TO 25 MPH. HEATING UP FASTER THAN FORECAST...AND THINK WILL SEE THE TEMPS MAX OUT LOWER TO MID 90S SOUTHEAST AND ROANOKE WITH MID TO UPPER 80S ACROSS THE MTNS. RECORD HIGHS ACTUALLY MAY BE REACHED AT BLF/BCB/LWB IF CLOUDS/STORMS DO NOT TAKE SHAPE SOON. THE PIEDMONT AND ROANOKE RECORDS ARE IN THE MID TO UPPER 90S...AND THINK THAT IS OUT OF REACH TODAY. SEE CLIMATE SECTION BELOW. PREVIOUS VALID DISCUSSION... WEAK WAVE ALOFT PASSES TO THE EAST OVERNIGHT ALLOWING SURFACE RIDGING TO STRENGTHEN UNDER THE CORE OF THE 5H RIDGE BY MORNING. EXPECT ANY EVENING CONVECTION TO FADE BY MIDNIGHT ALTHOUGH SOME ISOLATED SHRA MAY LINGER NORTH AS THE IMPULSE PASSES. WILL AGAIN BE QUITE WARM AND MUGGY WITH FOG AROUND ESPCLY WHERE ANY EARLIER RAIN OCCURRED. LOWS MOSTLY IN THE 60S WITH PERHAPS SOME SPOTS LIKE BLF/ROA NOT DROPPING BELOW 70 PENDING EVENING RAINFALL ESPCLY IF LIGHT MIXING PERSISTS OVERNIGHT. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... AS OF 300 AM EDT MONDAY... HIGH PRESSURE ACROSS THE REGION WILL SLIDE EAST DURING THE PERIOD. THE SOUTHERLY FLOW AROUND THE HIGH CENTER WILL PUSH MOISTURE INTO OUR AREA. CONVECTION WILL BE DIURNAL IN NATURE WITH DIFFERENTIAL HEATING...ESPECIALLY ACROSS THE HIGHER TERRAIN FARTHEST FROM THE CENTER OF THE HIGH AND IN THE BEST MOISTURE RETURN. THE SWODY2 HAS PLACED THE SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE NORTHERN PLAINS EAST TO THE GREAT LAKES. ALL THE BEST UPPER LEVEL ENERGY WILL BE WELL NORTH OF OUR AREA. THE NORTHERN STORM TRACK WILL CONTINUE ON WEDNESDAY. A SHORTWAVE DISTURBANCE WILL MOVE EASTWARD ACROSS THE GREAT LAKES INTO THE NORTHEAST STATES BY WEDNESDAY NIGHT INTO THURSDAY. THE DIURNAL CONVECTION INTO THURSDAY SHOULD DISSIPATE EACH EVENING WITH LITTLE IF ANY ACTIVITY SURVIVING PAST MIDNIGHT. TEMPERATURES WILL TREND WARMER EACH DAY AS WARM AIR ADVECTION INCREASING AND UPPER LEVEL RIDGING BUILDS INTO THE AREA. IN GENERAL...HIGH TEMPERATURES WILL RANGE FROM THE UPPER 80S TO THE MID 90S. IN THE PIEDMONT...SOME LOCATIONS MAY BE CLOSE TO 100. LOW TEMPERATURES WILL BE MILD WITH READINGS FROM THE LOWER 60S TO THE LOWER 70S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 1230 PM EDT MONDAY... MEDIUM RANGE FORECAST CONTINUES TO LOOK ACTIVE AS UPPER RIDGE FLATTENS WHILE TROUGH MOVES ACROSS THE NRN TIER OF STATES INTO THE GREAT LAKES BY THE END OF THE PERIOD. STAYING CLOSE TO WHAT WE FORECASTED YESTERDAY IN TERMS OF KEEPING POPS IN THE CHANCE RANGE...DUE TO TIMING OF INDIVIDUAL IMPULSES RACING ALONG THE SRN EDGE OF THE WESTERLIES. ALL IN ALL EVEN THOUGH WILL HAVE POPS NO HIGHER THAN 50-55...STILL CONFIDENCE IS HIGH THAT AT LEAST MOST OF THE FORECAST AREA WILL SEE MEASURABLE RAINFALL DURING THIS TIME. WILL BE CONCERNED WITH MESOSCALE CONVECTIVE SYSTEMS AND TRAINING ALONG THE SRN EDGE OF THE WESTERLIES...AND POTENTIAL FOR FLASH FLOODING IF IT TRACKS OVER THE SAME SPOT. STILL TOO EARLY TO MENTION IN THE HWO...BUT BEARS WATCHING. AS THE AIRMASS HEATS UP PRIOR TO THIS...PLENTY OF FUEL TO ADD TO THE PROVERBIAL FIRE ONCE CONVECTION TAKES PLACE...AND WOULD NOT BE SURPRISED AT LEAST FRI-SAT TO SEE SOME SVR STORM THREAT WITH DAMAGING WINDS. CURRENTLY SPC HIGHLIGHTING LOW PREDICTABILITY GIVEN LACK OF SHEAR AND TIMING OF THE WAVES. MODELS DIFFER OVER THE WEEKEND INTO MONDAY WITH THE 00Z ECMWF FASTER NOW WITH FROPA AND SHORTWAVE DIGGING INTO THE EAST BY MONDAY. THIS MODEL HAS BEEN SHOWING INCONSISTENCY SO WILL LEAN TOWARD 00Z GFS/06Z GFS AND WPC FORECAST. THIS WILL KEEP OUR AREA ON THE SOUTH SIDE OF THE FRONT AND KEEP US IN A STICKY AIRMASS. TEMPS WILL BE STAYING ABOVE NORMAL...ALTHOUGH BLOWOFF FROM CONVECTION UPSTREAM AND STORMS OVERHEAD CAN HINDER THE HEAT. OVERNIGHT WILL BE MUGGY WITH LOWS IN THE 60S...NEAR 70 SOUTHEAST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1240 PM EDT MONDAY... MADE ADJUSTMENTS TO THIS FORECAST IN TERMS OF CONVECTION. ISOLATED SHRA/TSRA FORMING ALONG AND WEST OF THE BLUE RIDGE ATTM...WILL DRIFT EAST INTO THE FOOTHILLS AND PIEDMONT THRU THIS AFTERNOON. ATTM WE WILL HAVE VCTS AT BCB GIVEN THAT A FEW ECHOES ARE NOT FAR FROM BCB ALTHOUGH THEY ARE NOT PRODUCING CLOUD TO GROUND LIGHTNING YET. THINK THE THREAT LEAVES BCB BY 19Z...AND STAYS SOUTH AND EAST OF ROANOKE TO KEEP THUNDER OUT ALTHOUGH WILL HAVE VCSH THERE FOR A COUPLE HOURS. DANVILLE ACTUALLY LOOKS MORE FAVORABLE PER MESOANALYSIS/RADAR TRENDS AND HIGH-RES MODELS TO SEE CONVECTION NEARBY BY 20Z...AND HAVE VCTS IN FOR NOW. THE WESTERN CWA APPEARS TO STAY OUT OF THE SHRA/TSRA THIS AFTERNOON THOUGH COULD SEE SOME ARRIVING AFTER 00Z..BUT TOO FAR AWAY TO HAVE IN THE TAFS AS MODELS SHOWING WEAKENING TREND BY THEN. OUTSIDE OF ANY SHOWERS ANTICIPATE VFR CONDITIONS WITH SCT-BKN CU IN THE 4-6KFT RANGE. THIS EVENING CU WILL DISSIPATE LEAVING BEHIND A LITTLE CIRRUS. FOG SHOULD FORM IN THE VALLEYS AND RURAL AREAS OVERNIGHT WHICH SHOULD AFFECT ALL BUT BLF/ROA. THINK LWB SHOULD DROP TO LIFR WITH BCB AND POTENTIALLY LYH/DAN DROPPING BELOW 3SM. ANY FOG CLEARS AFTER 13Z TUESDAY...LEAVING PRACTICALLY A REPEAT OF TODAY...WITH ISOLATED/SCATTERED SHRA/TSRA IN THE AFTERNOON. EXTENDED AVIATION DISCUSSION... TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH MUCH OF THE UPCOMING WEEK WITH AN EVER-INCREASING THREAT FOR DIURNALLY-DRIVEN CONVECTION. LATE NIGHT AND EARLY MORNING MVFR BR TO LOCALLY LIFR FG WILL ALSO BE ON THE INCREASE...ESPECIALLY IN AREAS FOLLOWING EVENING CONVECTION. BEST DAILY FLIGHT CONDITIONS WILL LIKELY BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS BURN OFF/LIFT...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. THE LATTER HALF OF THE WEEK CONTINUES TO OFFER THE BEST CHANCE FOR WIDESPREAD ORGANIZED CONVECTION AS A FRONTAL BOUNDARY APPROACHES AND THEN STALLS OVER/NEAR THE AREA. THIS WILL PRESENT AN INCREASING THREAT FOR ASSOCIATED FLIGHT RESTRICTIONS. && .CLIMATE... LOCATIONS RECORDS ROANOKE 96/1957 LYNCHBURG 96/1897 DANVILLE 98/1988 BLACKSBURG 88/1994 BLUEFIELD 87/1994 LEWISBURG 87/1994 && .EQUIPMENT... THE NOAA WEATHER RADIO TRANSMITTER AT MOUNT JEFFERSON IS NOT BROADCASTING. THIS IS STATION WNG588 ON A FREQUENCY OF 162.525 MHZ. TECHNICIANS HAVE BEEN NOTIFIED AND IT IS UNKNOWN WHEN IT WILL BE FIXED...BUT EARLY ESTIMATES INDICATED BY TUESDAY AFTERNOON. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WERT/WP NEAR TERM...JH/WP SHORT TERM...KK LONG TERM...WP AVIATION...JH/WERT/WP CLIMATE...WP EQUIPMENT...WP
Hazardous weather outlook, Jun 16, 7:24 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 724 AM EDT MON JUN 16 2014 NCZ001>003-018>020-VAZ015>017-032-171130- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-GRAYSON-CARROLL-FLOYD- PATRICK- 724 AM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS COULD PRODUCE LOCALIZED STRONG WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ007-009>014-018>020-022>024-033>035-043>047-058-059- WVZ042>045-171130- STOKES-ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 724 AM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 2:17 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 217 PM EDT MON JUN 16 2014 NCZ003-020-161915- SURRY NC-YADKIN NC- 217 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTH CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 315 PM EDT * AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE ROAD...MOVING TO THE EAST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS OVER 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... FAIRVIEW... LEVEL CROSS... BURCH... ROCKFORD... AND CRUTCHFIELD. LAT...LON 3628 8087 3636 8085 3638 8056 3621 8060 TIME...MOT...LOC 1815Z 278DEG 11KT 3632 8081 PH
Special weather statement, Jun 16, 2:23 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT MON JUN 16 2014
NCZ019-161915-
WILKES NC-
223 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 315 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILBAR...MOVING TO THE SOUTHEAST AT 5
MPH.
* PEA SIZE HAIL AND WIND GUSTS OVER30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WILBAR...
MAPLE SPRINGS...
MILLERS CREEK...
AND SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT
DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3624 8147 3629 8140 3629 8137 3632 8136
3623 8117 3610 8133
TIME...MOT...LOC 1819Z 314DEG 5KT 3626 8136
PHSpecial weather statement, Jun 16, 2:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 236 PM EDT MON JUN 16 2014 NCZ003-161900- SURRY NC- 236 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 300 PM EDT * AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CROSSING INTERSTATE 77...NORTHWEST OF DOBSON...MOVING TO THE SOUTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AND DOBSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3642 8084 3649 8074 3642 8059 3634 8078 TIME...MOT...LOC 1832Z 334DEG 5KT 3643 8076 PH
Special weather statement, Jun 16, 2:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT MON JUN 16 2014 VAZ032-033-043-161945- FRANKLIN VA-HENRY VA-PATRICK VA- 257 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 345 PM EDT * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FERRUM TO NEAR BUFFALO RIDGE...MOVING TO THE EAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... FERRUM... SANVILLE... BUFFALO RIDGE... AND CHARITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3690 7986 3664 8012 3669 8037 3695 8007 TIME...MOT...LOC 1854Z 282DEG 11KT 3690 8005 3669 8029 PH
Special weather statement, Jun 16, 3:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT MON JUN 16 2014 VAZ034-161945- BEDFORD VA- 308 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 345 PM EDT * AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THAXTON...MOVING TO THE SOUTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BEDFORD CITY... AND THAXTON. LAT...LON 3732 7976 3744 7968 3740 7942 3718 7956 TIME...MOT...LOC 1907Z 304DEG 7KT 3736 7968 PH
Special weather statement, Jun 16, 3:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT MON JUN 16 2014
NCZ004-005-VAZ032-043-161945-
ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA-
317 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
EASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ENDICOTT TO
NEAR SANVILLE...MOVING TO THE SOUTHEAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
MADISON...
SPENCER...
MAYODAN...
AYERSVILLE...
AND ELLISBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
IF ON OR NEAR FAIRY STONE LAKE AND PHILPOTT LAKE GET OUT OF THE
WATER AND MOVE INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3627 8009 3685 8009 3684 8007 3682 8007
3678 8002 3664 7997 3626 7997 3626 8008
TIME...MOT...LOC 1915Z 297DEG 11KT 3684 8007 3674 8011
PHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:28 PM EDT | Special Weather Statement | RNK | Floyd, City of Radford | 47 min |
| Jun 16, 2:42 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 48 min |
| Jun 16, 2:57 PM EDT | Special Weather Statement | RNK | Patrick | 48 min |
| Jun 16, 3:08 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jun 16, 3:17 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Jun 16, 3:21 PM EDT | Special Weather Statement | RNK | Franklin | 24 min |
| Jun 16, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 26 min |
| Jun 16, 3:50 PM EDT | Special Weather Statement | RNK | Bedford | 25 min |
| Jun 16, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 35 min |
| Jun 16, 4:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jun 16, 5:17 PM EDT | Special Weather Statement | RNK | City of Danville | 58 min |
| Jun 16, 5:31 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jun 16, 5:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Jun 16, 6:21 PM EDT | Special Weather Statement | RNK | Charlotte | 24 min |
| Jun 16, 6:26 PM EDT | Special Weather Statement | RNK | Buckingham | 34 min |
| Jun 16, 6:40 PM EDT | Special Weather Statement | RNK | City of Galax | 35 min |
| Jun 16, 6:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 61 min |
| Jun 16, 7:24 PM EDT | Special Weather Statement | RNK | Grayson | 36 min |
Nearby
Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.